Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 24, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 23, 2011, 7:36 PM EDT for Hendricks County, Putnam County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2011, 7:36 PM EDT (23:36 UTC)
- Expired
- Mar 23, 2011, 8:06 PM EDT
- In force
- 30 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Hendricks County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 40 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
322 WUUS53 KIND 232336 SVRIND INC063-133-240015- /O.NEW.KIND.SV.W.0024.110323T2336Z-110324T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 736 PM EDT WED MAR 23 2011 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN HENDRICKS COUNTY IN CENTRAL INDIANA... NORTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA... * UNTIL 815 PM EDT * AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTH OF GREENCASTLE...OR 18 MILES SOUTH OF CRAWFORDSVILLE...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GROVELAND AND NORTH SALEM AROUND 750 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3988 8655 3970 8656 3972 8698 3988 8698 TIME...MOT...LOC 2336Z 276DEG 34KT 3978 8686 WIND...HAIL <50MPH 1.00IN $$ 77/TDUD
3 follow-up statements
160 WWUS53 KIND 232343 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 743 PM EDT WED MAR 23 2011 INC063-133-240015- /O.CON.KIND.SV.W.0024.000000T0000Z-110324T0015Z/ HENDRICKS-PUTNAM- 743 PM EDT WED MAR 23 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN PUTNAM AND WESTERN HENDRICKS COUNTIES UNTIL 815 PM EDT... AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTH OF GREENCASTLE...OR 19 MILES SOUTH OF CRAWFORDSVILLE...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GROVELAND AROUND 750 PM EDT... NORTH SALEM AROUND 755 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3973 8688 3986 8689 3988 8655 3970 8656 TIME...MOT...LOC 2343Z 276DEG 34KT 3978 8679 WIND...HAIL <50MPH 1.00IN $$ PUMA
997 WWUS53 KIND 232352 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 752 PM EDT WED MAR 23 2011 INC133-240002- /O.CAN.KIND.SV.W.0024.000000T0000Z-110324T0015Z/ PUTNAM- 752 PM EDT WED MAR 23 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUTNAM COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3988 8655 3970 8656 3971 8670 3986 8670 TIME...MOT...LOC 2352Z 276DEG 34KT 3976 8660 $$ INC063-240015- /O.CON.KIND.SV.W.0024.000000T0000Z-110324T0015Z/ HENDRICKS- 752 PM EDT WED MAR 23 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN HENDRICKS COUNTY UNTIL 815 PM EDT... AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF DANVILLE...OR 23 MILES SOUTHEAST OF CRAWFORDSVILLE...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN HENDRICKS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3988 8655 3970 8656 3971 8670 3986 8670 TIME...MOT...LOC 2352Z 276DEG 34KT 3976 8660 WIND...HAIL <50MPH 1.00IN $$ PUMA
832 WWUS53 KIND 240006 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 806 PM EDT WED MAR 23 2011 INC063-240016- /O.CAN.KIND.SV.W.0024.000000T0000Z-110324T0015Z/ HENDRICKS- 806 PM EDT WED MAR 23 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HENDRICKS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3988 8655 3970 8656 3971 8670 3986 8670 TIME...MOT...LOC 0006Z 276DEG 34KT 3974 8643 $$ PUMA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:57 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Mar 23, 3:57 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 357 PM EDT WED MAR 23 2011 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW && .SYNOPSIS...LOW PRESSURE CENTER HAS MOVED TO THE EAST AND IS GETTING OVER INTO WESTERN OHIO AND FRONT/DRYLINE HAS MOVED THROUGH WITH IT. DEW POINTS HAVE DROPPED SIGNIFICANTLY /INTO THE 30S/ AND THIS SHOULD QUELL SEVERE POTENTIAL. STILL SEEING SOME CU DEVELOPMENT ON VISIBLE SATELLITE BUT AT THIS POINT SEVERE REDEVELOPMENT SEEMS UNLIKELY THIS AFTERNOON. TRUE COLD FRONT /AS IN THE ONE CONTAINING THE COLD AIR/ IS STILL HANGING BACK OVER ILLINOIS AND WILL MOVE THROUGH DURING THE OVERNIGHT HOURS...PLUNGING TEMPERATURES DOWN INTO THE 20S AND 30S AS IT PASSES AND KEEPING LOWER THAN AVERAGE TEMPERA TUES THROUGH THE EXTENDED. AFTER THIS DRY AND COLDER WEATHER WILL MOVE IN FOR THURSDAY BEFORE A SERIES OF SHORTWAVES MOVE THROUGH BRINGING PERIODIC CHANCES FOR RAIN OR SNOW TO THE AREA. && .NEAR TERM /THIS EVENING AND TONIGHT/... COULD SEE SOME REDEVELOPMENT OF SHOWERS/THUNDERSTORMS AS SATELLITE IS SHOWING SOME CU IN THE POST FRONTAL AREA SO WILL INCLUDE SOME CHANCES FOR THUNDER FOR THE REST OF THE EVENING. AT THIS POINT THOUGH WITH THE MUCH DRIER AIR AT THE SURFACE DO NOT EXPECT TO SEE ANYTHING SEVERE. COLD AIR WILL MOVE IN TONIGHT AND SHUT OFF CHANCES FOR THUNDERSTORMS AS IT DOES. DRY AIR ALOFT WILL MOVE IN ALONG WITH SOME MORE SURFACE MOISTURE AND SOUNDINGS LOOK LIKE DRIZZLE IS A DISTINCT POSSIBILITY. WITH THE ARRIVAL OF THE COLD AIR THIS COULD CHANGE OVER TO FREEZING DRIZZLE FROM NORTH TO SOUTH DURING THE OVERNIGHT HOURS. WITH WARM ROADS DO NOT EXPECT IT TO STICK OR HAVE MUCH OF AN IMPACT ON TRAVEL. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... MODELS IN GOOD AGREEMENT SO WILL USE A CONSENSUS. HIGH PRESSURE WILL BUILD IN ON THURSDAY AND WILL CLEAR OUT THE CLOUD COVER DURING THE DAY. STRONG COLD ADVECTION WILL KEEP HIGH TEMPERATURES DOWN IN THE UPPER 30S TO MIDDLE 40S WHICH WILL SEEM PARTICULARLY COLD CONSIDERING THE WARM UP WE/VE HAD RECENTLY. THURSDAY NIGHT WILL SEE AN INCREASE IN CLOUD COVER DURING THE NIGHT AS SOME ISENTROPIC LIFT APPROACHES FOR FRIDAY. STARTED POPS ON FRIDAY WITH THE ARRIVAL OF ISENTROPIC LIFT IN THE SOUTHWEST AND INCREASED THIS TO CHANCE EVERYWHERE FOR FRIDAY NIGHT. TEMPERATURES ARE BORDERLINE SO AT THIS TIME WILL KEEP A RAIN OR SNOW OPTION GOING ACROSS THE NORTH WITH RAIN IN THE SOUTH. TEMPERATURES AGAIN WILL BE BELOW CLIMO WITH HIGHS IN THE UPPER 30S TO LOW 40S AND LOWS IN THE 20S AND 30S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... HPC GUIDANCE LOOKS GOOD GIVEN VARIABILITY IN THE EXTENDED. LOOKS LIKE CENTRAL INDIANA WILL BE RUNNING COOLER THAN AVERAGE FOR THIS TIME OF YEAR WITH A SERIES OF SHORT WAVES MOVING THROUGH...WITH TEMPERATURES AND THICKNESSES BORDERLINE SO FOR MUCH OF THE PERIOD INCLUDED A CHANCE OR SLIGHT CHANCE OF RAIN OR SNOW. && .AVIATION.../FOR 231800Z TAFS/... LOW PRESSURE SYSTEM WITH COLD FRONT EXTENDING SOUTH BOTH OVER AREA AT 18Z. FRONT WILL MOVE RAPIDLY EAST OF INDIANA BY LATE AFTERNOON.THE LOW WILL LINGER OVER THE STATE WELL INTO TONIGHT. LATE TONIGHT INTO THURSDAY HIGH PRESSURE SHOULD DEVELOP OVER THE AREA FROM THE NORTHWEST. SEVERE THUNDERSTORMS WITH WINDS GUSTING TO 50 KNOTS AND LARGE HAIL POSSIBLE MAINLY EASTERN PORTIONS OF THE AREA TIL LATE AFTERNOON. OTHERWISE VFR CEILINGS AND VISIBILITIES AND WEST WINDS SUSTAINED AT 20 GUSTING TO 35 KNOTS. EARLY TONIGHT WIDESPREAD MVFR CEILINGS...LOCAL IFR CEILINGS...DEVELOPING. AREAS OF SHOWERS EARLY TONIGHT AND DRIZZLE OR FREEZING DRIZZLE POSSIBLE LATE TONIGHT...BIT VISIBILITIES SHOULD STAY MOSTLY VFR. MVFR CEILINGS BREAKING LATE THURSDAY. WINDS CHANGING FROM NORTHWEST...THROUGH THE NORTH...TO THE NORTHEAST OVERNIGHT INTO THURSDAY. SUSTAINED SPEEDS 15 KNOTS WITH GUSTS TO 25. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....CP AVIATION...JK
Hazardous weather outlook, Mar 23, 3:45 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 PM EDT WED MAR 23 2011 INZ038>042-045>049-052>057-062>065-072-241945- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-JENNINGS- 345 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE STILL POSSIBLE THROUGH THIS EVENING...BUT THE SEVERE THREAT HAS DECREASED. NONETHELESS... ANY LIGHTNING IS ALWAYS DANGEROUS. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THROUGH THIS EVENING. TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT FREEZING DRIZZLE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-044-051-241945- VERMILLION-PARKE-VIGO- 345 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE...BUT THEY ARE NOT EXPECTED TO BE SEVERE. NONETHELESS...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A THREAT IN THUNDERSTORMS. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THROUGH THIS EVENING. TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT FREEZING DRIZZLE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ061-068>071-241945- GREENE-DAVIESS-MARTIN-LAWRENCE-JACKSON- 345 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING...BUT THE SEVERE THREAT HAS DECREASED. NONETHELESS...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A THREAT IN THUNDERSTORMS. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-067-241945- SULLIVAN-KNOX- 345 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE...BUT THEY ARE NOT EXPECTED TO BE SEVERE. NONETHELESS...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A THREAT IN THUNDERSTORMS. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028-029-035-036-241945- CARROLL-WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY- 345 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE...BUT THEY ARE NOT EXPECTED TO BE SEVERE. HOWEVER...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A THREAT IN THUNDERSTORMS. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THROUGH THIS EVENING. TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT FREEZING DRIZZLE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ030-031-037-241945- CLINTON-HOWARD-BOONE- 345 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY...BUT THE SEVERE THREAT HAS DECREASED. HOWEVER...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A THREAT IN THUNDERSTORMS. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THROUGH THIS EVENING. TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT FREEZING DRIZZLE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TDUD
In the hours before
Special weather statement, Mar 23, 6:42 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 642 PM EDT WED MAR 23 2011 INZ028-035-036-043-232330- FOUNTAIN-MONTGOMERY-VERMILLION-WARREN- 642 PM EDT WED MAR 23 2011 ...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN VERMILLION... NORTHWESTERN MONTGOMERY...CENTRAL FOUNTAIN AND SOUTHWESTERN WARREN COUNTIES UNTIL 730 PM EDT/630 PM CDT/... AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COVINGTON...OR 12 MILES EAST OF DANVILLE... MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... VEEDERSBURG AROUND 655 PM EDT... MELLOTT...HILLSBORO AND NEWTOWN AROUND 705 PM EDT... WINGATE AND WAYNETOWN AROUND 710 PM EDT... NEW RICHMOND AROUND 720 PM EDT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4023 8752 4022 8696 4001 8697 4002 8754 TIME...MOT...LOC 2242Z 267DEG 29KT 4013 8739 77/TDUD
Local storm report, Mar 23, 6:47 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
647 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL COVINGTON 40.14N 87.39W
03/23/2011 M1.75 INCH FOUNTAIN IN EMERGENCY MNGR
EMERGENCY MANAGER REPORTS HAIL RANGING FROM PEA SIZED TO
GOLF BALL SIZE.
&&
AHOMANNLocal storm report, Mar 23, 6:50 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
650 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL CICERO 40.12N 86.02W
03/23/2011 M1.00 INCH HAMILTON IN EMERGENCY MNGR
&&
AHOMANNLocal storm report, Mar 23, 7:02 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
702 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL VEEDERSBURG 40.11N 87.26W
03/23/2011 E1.75 INCH FOUNTAIN IN PUBLIC
&&
AHOMANNLocal storm report, Mar 23, 7:19 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
719 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL WAYNETOWN 40.09N 87.07W
03/23/2011 E1.75 INCH MONTGOMERY IN LAW ENFORCEMENT
&&
AHOMANNSpecial weather statement, Mar 23, 7:21 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 721 PM EDT WED MAR 23 2011 INZ044-045-240000- PARKE-PUTNAM- 721 PM EDT WED MAR 23 2011 ...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN PUTNAM AND EASTERN PARKE COUNTIES UNTIL 800 PM EDT... AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF ROCKVILLE...OR 20 MILES SOUTHWEST OF CRAWFORDSVILLE...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... RUSSELLVILLE AROUND 730 PM EDT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3988 8688 3973 8689 3974 8710 3988 8710 TIME...MOT...LOC 2321Z 259DEG 30KT 3982 8708 77/TDUD
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 12:58 PM EDT | Special Weather Statement | IND | Daviess | 32 min |
| Mar 23, 1:05 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Lawrence, Martin | 40 min |
| Mar 23, 1:20 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Johnson, Rush, Shelby | 40 min |
| Mar 23, 1:27 PM EDT | Severe Thunderstorm Warning | IND | Rush, Shelby | 33 min |
| Mar 23, 1:27 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Martin | 48 min |
| Mar 23, 1:48 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 42 min |
| Mar 23, 1:48 PM EDT | Tornado Warning | IND | Decatur, Rush, Shelby | 42 min |
| Mar 23, 2:03 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur | 42 min |
| Mar 23, 2:10 PM EDT | Tornado Warning | IND | Jackson | 35 min |
| Mar 23, 2:16 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 22 min |
| Mar 23, 2:25 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 35 min |
| Mar 23, 2:28 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 23 min |
| Mar 23, 2:41 PM EDT | Severe Thunderstorm Warning | IND | Jackson | 11 min |
| Mar 23, 6:20 PM EDT | Special Weather Statement | IND | Tipton | 40 min |
| Mar 23, 6:27 PM EDT | Special Weather Statement | IND | Hamilton | 48 min |
| Mar 23, 6:35 PM EDT | Special Weather Statement | IND | Delaware | 40 min |
| Mar 23, 6:39 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison | 51 min |
| Mar 23, 6:42 PM EDT | Special Weather Statement | IND | Fountain | 48 min |
| Mar 23, 6:45 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Vermillion | 45 min |
| Mar 23, 6:52 PM EDT | Severe Thunderstorm Warning | IND | Madison | 25 min |
| Mar 23, 7:01 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 34 min |
| Mar 23, 7:08 PM EDT | Severe Thunderstorm Warning | IND | Delaware | 32 min |
| Mar 23, 7:12 PM EDT | Tornado Warning | IND | Montgomery | 33 min |
| Mar 23, 7:21 PM EDT | Special Weather Statement | IND | Parke | 39 min |
| Mar 23, 7:25 PM EDT | Tornado Warning | IND | Montgomery | 21 min |
| Mar 23, 7:29 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton | 40 min |
| Mar 23, 7:41 PM EDT | Special Weather Statement | IND | Randolph | 49 min |
| Mar 23, 7:53 PM EDT | Severe Thunderstorm Warning | IND | Hendricks | 23 min |
| Mar 23, 7:56 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison | 49 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.